Alert archive / Oregon / Gale Warnings in 2009
Gale Warning 2, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jan 3, 2009, 8:30 PM PST. It took effect at Jan 4, 2009, 4:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 8:30 PM PST (04:30 UTC)
- In effect from
- Jan 4, 2009, 4:00 PM PST
- Expired
- Jan 5, 2009, 7:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
968 WHUS76 KMFR 040430 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 830 PM PST SAT JAN 3 2009 PZZ350-356-370-376-041730- /O.UPG.KMFR.GL.A.0002.090105T0000Z-090105T1200Z/ /O.UPG.KMFR.SE.A.0001.090105T0000Z-090105T1800Z/ /O.NEW.KMFR.SE.W.0001.090105T0000Z-090105T1200Z/ /O.NEW.KMFR.GL.W.0002.090105T0000Z-090105T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 830 PM PST SAT JAN 3 2009 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE SUNDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. GALES OF 35 TO 45 KT AND HAZARDOUS SEAS OF 10 TO 13 FT AT 8 TO 9 SECONDS ARE EXPECTED THROUGH SUNDAY NIGHT. THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR ALONG AND NORTH OF CAPE BLANCO. WINDS WILL DECREASE BELOW GALES EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STAVISH
6 follow-up statements
369 WHUS76 KMFR 041050 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 AM PST SUN JAN 4 2009 PZZ350-356-370-376-050000- /O.NEW.KMFR.SW.Y.0002.090104T1050Z-090105T0000Z/ /O.NEW.KMFR.SI.Y.0003.090104T2100Z-090105T0000Z/ /O.EXT.KMFR.SE.W.0001.090105T0000Z-090106T0600Z/ /O.CON.KMFR.GL.W.0002.090105T0000Z-090105T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 250 AM PST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM TO 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 1 PM TO 4 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. SOUTH WINDS WILL INCREASE THIS AFTERNOON AND EVENING AS A WARM FRONT MOVES THROUGH THE AREA. SOUTH WINDS WILL INCREASE TO 15 TO 25 KT EARLY THIS AFTERNOON...THEN TO SOUTH GALES 35 TO 45 KT LATE THIS AFTERNOON AND TONIGHT. WINDS WILL DIMINISH LATE SUNDAY NIGHT. COMBINED SEAS WILL INITIALLY BE 8 TO 9 FEET WITH A DOMINANT PERIOD OF 9 TO 10 SECONDS. THEY WILL BUILD TO 8 TO 10 FT AS THE WINDS INCREASE THIS AFTERNOON AND TO 12 TO 16 FEET LATE TONIGHT. SHORT PERIOD WIND WAVES WILL DOMINATE THROUGH THIS PERIOD. SEAS WILL SUBSIDE TO 10 TO 14 FEET EARLY MONDAY...BUT HEAVY WEST SWELL AT 12 TO 14 FEET WITH A DOMINANT PERIOD OF 10 TO 11 SECONDS WILL MOVE IN MONDAY AFTERNOON. THE SWELL WILL BUILD TO 16 FEET MONDAY NIGHT...BUT THE PERIOD WILL ALSO LENGTHEN TO 14 SECONDS...MAKING FOR LESS STEEP SEAS AND LESS HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STOCKTON
645 WHUS76 KMFR 042334 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 334 PM PST SUN JAN 4 2009 PZZ350-356-370-376-051215- /O.CON.KMFR.SI.Y.0003.000000T0000Z-090105T0000Z/ /O.CON.KMFR.SW.Y.0002.000000T0000Z-090105T0000Z/ /O.CON.KMFR.GL.W.0002.090105T0000Z-090105T1200Z/ /O.CON.KMFR.SE.W.0001.090105T0000Z-090106T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 334 PM PST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS EVENING AS A WARM FRONT APPROACHES THE AREA...THEN TO SOUTH GALES 30 TO 40 KT OVERNIGHT. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO AROUND 16 FEET AT 14 SECONDS MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
709 WHUS76 KMFR 050508 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 PM PST SUN JAN 4 2009 PZZ350-356-370-376-051130- /O.CON.KMFR.GL.W.0002.000000T0000Z-090105T1200Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 908 PM PST SUN JAN 4 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 WILL CONTINUE OVERNIGHT. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO AROUND 16 FEET AT 14 SECONDS MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STAVISH
693 WHUS76 KMFR 051051 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 251 AM PST MON JAN 5 2009 PZZ350-356-060000- /O.EXT.KMFR.GL.W.0002.000000T0000Z-090105T1500Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 251 AM PST MON JAN 5 2009 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 KT WILL DIMINISH THIS MORNING AS A WARM FRONT MOVES INLAND. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14 SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-060000- /O.CON.KMFR.GL.W.0002.000000T0000Z-090105T1200Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 251 AM PST MON JAN 5 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 KT WILL DIMINISH EARLY THIS MORNING AS A WARM FRONT MOVES INLAND. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14 SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STOCKTON
477 WHUS76 KMFR 051200 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 400 AM PST MON JAN 5 2009 PZZ370-376-060100- /O.CAN.KMFR.GL.W.0002.000000T0000Z-090105T1200Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ /O.NEW.KMFR.SI.Y.0004.090105T1200Z-090105T1500Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 400 AM PST MON JAN 5 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS 15 TO 25 KT WILL DIMINISH TO 10 TO 20 KT LATER THIS MORNING AS A WARM FRONT MOVES INLAND. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14 SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-060100- /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ /O.EXT.KMFR.GL.W.0002.000000T0000Z-090105T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 400 AM PST MON JAN 5 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH GALES OF 30 TO 40 KT WITH GUSTS UP TO 45 KT WILL DIMINISH THIS MORNING AS A WARM FRONT MOVES INLAND. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH MONDAY...THEN INCREASE TO 17 TO 18 FEET AT 14 SECONDS MONDAY NIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STOCKTON
943 WHUS76 KMFR 051456 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 656 AM PST MON JAN 5 2009 PZZ350-356-060400- /O.EXP.KMFR.GL.W.0002.000000T0000Z-090105T1500Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ /O.EXB.KMFR.SI.Y.0004.090105T1500Z-090105T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 656 AM PST MON JAN 5 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE GALE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS 15 TO 25 KT WILL DIMINISH TO 10 TO 20 KT LATER THIS MORNING AS A WARM FRONT MOVES INLAND. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH TODAY...THEN BUILD TO 17 TO 18 FEET AT 14 SECONDS TONIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-060400- /O.EXP.KMFR.SI.Y.0004.000000T0000Z-090105T1500Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-090106T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 656 AM PST MON JAN 5 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. COMBINED SEAS WILL GENERALLY RANGE FROM 12 TO 14 FEET AT 10 SECONDS THROUGH TODAY...THEN BUILD TO 17 TO 18 FEET AT 14 SECONDS TONIGHT. SEAS WILL SLOWLY SUBSIDE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STOCKTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 3, 8:08 PM PST, 22 minutes earlier.
Area forecast discussion, Jan 3, 8:08 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
808 PM PST SAT JAN 3 2009
.DISCUSSION...TEMPS THIS EVE RUNNING SEVERAL DEGREES COLDER VERSUS
LAST NIGHT AT THIS TIME. EVENING UPDATE TO ADJUST SKY COVER TO
MOSTLY CLEAR ALL AREAS UNTIL VALLEY FOG DEVELOPS OVER SOME WESTERN
VALLEYS WELL AFTER MIDNIGHT. INCOMING CIRRUS SHIELD WILL PRODUCE
INCREASING SKY COVER FROM WEST TO EAST THROUGH SUNDAY MORNING.
FORECAST LOOKS ON TRACK. ONLY THING TO ADD THAT WERE BE LOOKING
AT IS THE POTENTIAL FOR A LITTLE FREEZING RAIN OVER THE CASCADES
AND EAST AS THE WARM FRONTAL PRECIP SPREADS IN THROUGH SUNDAY
NIGHT AND MONDAY MORNING. FORECAST MODEL SOUNDINGS CONTINUE TO
SUPPORT FREEZING TEMPS AT THE SURFACE THERE WHILE A BUBBLE OF
WARMER AIR MOVES IN BETWEEN 5500-8500 FT MSL. HOWEVER WINDS ARE
EXPECTED TO COME UP CONSIDERABLY AND THE MODELS MAY BE KEEPING THE
SURFACE TEMPS TOO COOL. GUSTS 40-50 MPH LOOK POSSIBLE FOR MUCH OF
THE EAST MONDAY...MAINLY HIGHER TERRAIN NORTH OF CA BORDER AND
EAST OF KFALLS. ALSO A LITTLE TRICKY IS THE SNOW LEVEL FOR THE
WEST SIDE AS PRECIP KICKS IN TOMORROW EVE. WET BULB ZERO EFFECT
WILL HAVE THE SNOW LEVELS STARTING OUT PRETTY LOW NEAR SOME VALLEY
FLOORS...BUT A QUICK WARMING IS EXPECTED THROUGH LATE EVE.LASTLY...
AM UPGRADING THE MARINE WATCHES TO WARNINGS AS CONFIDENCE IS HIGH
ON THE GALE FOR TOMORROW NIGHT. STAVISH
&&
.AVIATION...VFR WX THROUGH THIS EVE. AREAS OF VALLEY FOG WILL
CREATE IFR WX OVER THE WESTERN VALLEYS IN OREGON LATER TONIGHT
THROUGH ABOUT 18Z. VFR THEREAFTER THROUGH SUNDAY EVE. INCOMING
RAIN AND SNOW SUNDAY AFTN AND EVE FOR THE WEST SIDE IN OREGON
WILL PRODUCE WIDESPREAD MTN OBSCURATION AND MVFR CIGS/VIS WITH
INCREASING UPPER WINDS. AREAS OF LOW LEVEL WIND SHEAR LIKELY.
&&
.PREV DISCUSSION... /ISSUED 300 PM PST SAT JAN 3 2009/ MOSTLY
CLEAR CONDITIONS THIS AFTERNOON HAVE YIELDED GOOD SATELLITE
IMAGERY OF THE CURRENT SNOWPACK. JUST SOME THIN HIGH CLOUDS AND
SOME FAIR WEATHER CUMULUS HAVE BEEN EXPERIENCED...EXCEPT IN THE
GRANTS PASS AND ILLINOIS VALLEY AREAS WHERE LOW CLOUDS AND FOG
FROM THE OVERNIGHT ARE FINALLY GIVING WAY. HIGH PRESSURE BUILDING
IN...MOST PROMINENT NEAR 700MB...IS HOLDING SHOWER ACTIVITY NORTH
AND WEST OF THE AREA.
FOR TONIGHT...WITH INCREASING HIGH CLOUDS EXPECTED...HAVE DECIDED
TO KEEP THE CURRENT FROST ADVISORIES IN PLACE RATHER THAN REPLACE
THEM WITH FREEZE WARNINGS. IT WILL BE A CLOSE CALL AGAIN LIKE LAST
NIGHT WHERE SOME INLAND LOCATIONS WILL BRIEFLY EXPERIENCE BELOW
FREEZING CONDITIONS...AND THE IMMEDIATE COAST WILL END UP AT OR
JUST ABOVE FREEZING. GIVEN THE 3 HOUR DURATION THAT WE LOOK FOR TO
ISSUE A FREEZE WARNING...HAVE DECIDED TO HOLD OFF WITH THE
EXPECTED LOWS QUITE SIMILAR TO THIS MORNINGS LOWS.
FOR THE SUNDAY NIGHT INTO MONDAY STORM SYSTEM...HAD PLANNED TO PUT
OUT ANY NECESSARY WINTER WEATHER ADVISORIES ON THIS SHIFT.
HOWEVER...THE NAM12 AND...TO A LESSER DEGREE...THE GFS INDICATE
THAT THE MORE PRECIPITATION THE SYSTEM GIVES US...THE HIGHER THE
LIKELIHOOD THAT WE WILL EXPERIENCE RAIN...EVEN IN THE MOUNTAINS.
CURRENT EXPECTATIONS ARE THAT WE WILL NEED PREPARE FOR WINTER
WEATHER ADVISORIES FOR ZONES 83...29...30 AND THE CASCADE ZONES 27
AND 28 FOR SUNDAY NIGHT AND MONDAY. HOWEVER...LATEST MODEL
SOLUTIONS PUSH SNOW LEVELS TO 6000 TO 7000 FEET FOR AT LEAST HALF
OF THE PRECIPITATION EVENT...WHICH WOULD RESULT IN SNOW AMOUNTS
HALF OF WHAT IS IN THE CURRENT GRIDS. THEREFORE...HAVE REFRAINED
FROM HOISTING AN ADVISORIES AT THIS TIME DUE TO THE UNCERTAINTY
RELATED TO SNOW LEVELS. IS THE STRONGER AND WARMER SOLUTIONS ARE
CORRECT...POSSIBLE WIND ADVISORIES MAY BE NEEDED ACROSS THE EAST
SIDE...MAINLY IN LAKE AND KLAMATH COUNTIES BEHIND THE FRONT.
CURRENT THOUGHTS ARE THAT THIS WILL BE ANOTHER SYSTEM THAT WILL BE
STRONGER AND COLDER TO OUR NORTH...WITH THE PRIMARY IMPACTS THERE.
BEYOND THE SUNDAY NIGHT MONDAY STORM THE MODELS LEAVE THE ARE IN A
WET OVERRUNNING SCENARIO WITH MODERATE PRECIPITATION AMOUNTS AND
HIGH SNOW LEVELS. AT THIS POINT PRECIPITATION FOCUS LOOKS NORTH OF
THE AREA...SO RISES ON THE RIVERS ARE UNLIKELY TO RESULT IN
FLOODING FOR US. BTL
AVIATION...VFR CONDITIONS EXIST THIS AFTERNOON EXCEPT IN THE
ROGUE VALLEY NEAR GRANTS PASS AND IN THE ILLINOIS VALLEY WHERE
MVFR AND LOCAL IFR CEILINGS APPEAR ON SATELLITE TO BE LINGERING.
THESE SHOULD BURN OFF BY EVENING ONLY TO REFORM AS IFR FOG AND LOW
CLOUDS SHORTLY AFTER DARK. ELSEWHERE EXPECT VFR CONDITIONS THIS
EVENING WITH IFR LOW CLOUDS AND FOG FOR THE ROGUE VALLEY FROM
MEDFORD WESTWARD...THE ILLINOIS VALLEY...THE LOWER KLAMATH SOUTH
OF HAPPY CAMP...AND THE UMPQUA BASIN. EXPECT THAT FORMATION WILL
BE SIMILAR OR SLIGHTLY LESS TO THIS MORNING AS COLD TEMPERATURES
WILL CAUSE MUCH OF THE AVAILABLE MOISTURE TO ADHERE TO THE GROUND
AS FROST. MVFR CONDITIONS WITH THE NEXT SYSTEM WILL REACH THE
COAST LATE AFTERNOON TO EARLY EVENING ON SUNDAY. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST SUNDAY FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING FROM 4 PM SUNDAY TO 4 AM PST
MONDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM SUNDAY TO 4 AM PST MONDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.Hazardous weather outlook, Jan 3, 4:50 PM PST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 450 PM PST SAT JAN 3 2009 ORZ021-022-041500- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 450 PM PST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A FROST ADVISORY REMAINS IN EFFECT FROM 10PM THROUGH MIDNIGHT...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FROST ADVISORY REMAINS IN EFFECT THROUGH 9AM SUNDAY...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:30 PM PST | Hazardous Seas Warning | MFR | 49 hr | |
| Jan 4, 2:50 AM PST | Small Craft Advisory for Winds | MFR | 13 hr | |
| Jan 4, 2:50 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 13 hr | |
| Jan 4, 3:18 AM PST | Wind Advisory | MFR | Klamath, Lake | 12 hr |
| Jan 4, 3:28 AM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 33 hr |
| Jan 4, 3:46 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.